Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

How fast can the Blood Cholesterol change ?

My Serum Cholesterol came to be 278.After a week on low fat diet ,I got the Serum Cholesterol again it came to be 174..Is this Possible ??
Asked On : Sun, 20 Dec 2009
Answers:  1 Views:  801
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
NO, a low fat diet will have almost NO effect on blood levels. I would rather have total cholesterol of 278 than 174. You may be comparing total cholesterol to LDL. You should not worry about either. Look at your HDL and your triglycerides. The closer together these two numbers are, the healthier you are. You can lower your triglycerides in just a couple of days by restricting carbohydrates. Since total=hdl + ldl+ 1/5 of triglycerides, the fastest way to lower total is a high fat, low carbohydrate diet. Never artificially lower your cholesterol. Trust your body, it knows more than all the doctors in the world. Pharmacist who's life was almost ruined by Lipitor
Answered: Sun, 20 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor